Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 174, NWS Raleigh, NC

June 30, 2007Anson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 30, 2007, 8:35 PM EDT for Anson County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2007, 8:35 PM EDT (00:35 UTC)
Expired
Jun 30, 2007, 9:15 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Anson County, NC

The radar

The Columbia radar (KCAE), 142 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 8:44 PM EDTTSTM WND DMGPeachland, NCLAW ENFORCEMENT REPORTED A TREE DOWN ON HIGHWAY 74 IN PEACHLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 010035
SVRRAH
NCC007-010115-
/O.NEW.KRAH.SV.W.0174.070701T0035Z-070701T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
835 PM EDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 915 PM EDT

* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHWEST OF POLKTON...OR ABOUT 13
  MILES NORTHWEST OF WADESBORO...MOVING SOUTHEAST AT 20 MPH. PENNY
  SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  PEACHLAND...
  POLKTON...
  WHITE STORE...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3481 8026 3492 8031 3503 8030 3504 8029
      3511 8029 3513 8028 3516 8020 3514 8016
      3481 7993 3481 7996

$$

MWS
3 follow-up statements
000 
WWUS52 KRAH 010052
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
851 PM EDT SAT JUN 30 2007

NCC007-010115-
/O.CON.KRAH.SV.W.0174.000000T0000Z-070701T0115Z/
ANSON NC-
851 PM EDT SAT JUN 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR ANSON COUNTY...

AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND 
GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF PENNIES.  THIS 
STORM WAS LOCATED NEAR POLKTON...OR ABOUT 8 MILES NORTHWEST OF 
WADESBORO...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WHITE STORE AND MORVEN.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. 
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN RALEIGH.

LAT...LON 3481 8026 3492 8031 3503 8030 3504 8029
      3511 8029 3513 8028 3516 8020 3514 8016
      3481 7993 3481 7996

$$

MWS
000 
WWUS52 KRAH 010105
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
904 PM EDT SAT JUN 30 2007

NCC007-010115-
/O.CON.KRAH.SV.W.0174.000000T0000Z-070701T0115Z/
ANSON NC-
904 PM EDT SAT JUN 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR ANSON COUNTY...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 3 MILES EAST 
OF POLKTON...OR ABOUT 3 MILES WEST OF WADESBORO...MOVING SOUTHEAST 
AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WABESBORO AND MORVEN.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...HAIL TO THE SIZE OF PENNIES... AND 
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. 
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN RALEIGH.

LAT...LON 3481 8026 3492 8031 3503 8030 3504 8029
      3511 8029 3513 8028 3516 8020 3514 8016
      3481 7993 3481 7996

$$

MWS
000 
WWUS52 KRAH 010121
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
915 PM EDT SAT JUN 30 2007

NCC007-010125-
/O.EXP.KRAH.SV.W.0174.000000T0000Z-070701T0115Z/
ANSON NC-
915 PM EDT SAT JUN 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR ANSON COUNTY EXPIRED AT 915 PM
EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING WAS LOCATED NEAR 
WADESBORO... BUT HAS WEAKENED BELOW SEVERE LIMITS. THEREFORE... THE 
WARNING WILL BE ALLOWED TO EXPIRE. THIS THUNDERSTORM WILL 
CONTINUE TO AFFECT EASTERN ANSON COUNTY FROM NEAR LILESVILLE... TO 
MORVEN AND MCFARLAN. GUSTY WINDS TO 40 MPH... HEAVY RAIN OF UP TO 
ONE INCH IN THE NEXT HOUR... AND DEADLY CLOUD TO GROUND LIGHTNING 
WILL BE POSSIBLE IN THESE AREAS. 

OTHER STRONG STORMS WILL MOVE JUST SOUTH OF THE SOUTH CAROLINA STATE 
LINE FROM NEAR PAGELAND TO MOUNT CROGHAN... TO RUBY AND CHESTERFIELD 
THROUGH ABOUT 10:00 PM. 

LAT...LON 3481 8026 3492 8031 3503 8030 3504 8029
      3511 8029 3513 8028 3516 8020 3514 8016
      3481 7993 3481 7996

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:13 PM EDT, 7 hours 22 minutes earlier.

Area forecast discussion, Jun 30, 1:13 PM EDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
113 PM EDT SAT JUN 30 2007

.SYNOPSIS...
A WEAK COLD FRONT WILL DROP SLOWLY SOUTH INTO THE REGION
TODAY...PASSING ENTIRELY SOUTH OF THE AREA BY SUNDAY AFTERNOON.
HIGH PRESSURE OVER THE GREAT LAKES WILL EXTEND SOUTHWARD INTO THE
REGION SUNDAY AFTERNOON THROUGH MONDAY.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
SFC ANALYSIS THIS AFTERNOON SHOWS A WEAK COLD FRONT ORIENTED
EAST-WEST ACROSS CENTRAL VA...SOUTHERN WV AND CENTRAL KY DROPPING
SLOWLY TO THE SOUTH. DEWPOINTS SOUTH OF THE FRONT WERE IN THE MID
60S TO LOWER 70S AND DEWPOINTS BEHIND THE FRONT WERE IN THE 50S. A
TROF AXIS WAS LOCATED SOUTH OF THE FRONT OVER SOUTHERN VA AND
CENTRAL NC. VIS SAT IMAGERY THIS AFTERNOON SHOWS EXTENSIVE CLOUD
OVER CENTRAL NC...WITH SEVERAL BREAKS WHERE SURFACE TEMPS HAVE
CLIMBED INTO THE MID 80S.

ALOFT...CONVERGENCE WAS NOTED AT H85 ALONG THE NC/VA BORDER. RNK HAD
A 15KT NW WIND AND A TEMP OF 13C WHILE GSO HAD A 15KT WEST WIND AND
A TEMP OF 17C AT 12Z THIS MORNING. THIS H85 BOUNDARY ALONG OR NEAR
THE NC/VA BORDER IS ASSOC/W AN H85 LOW OVER NOVA SCOTIA. AT H25... A
125KT JET CORE WAS LOCATED OVER NEW ENGLAND ROUNDING THE BASE OF AN
UPPER LEVEL LOW IN EASTERN CANADA. FURTHER SOUTH IN THE MID
ATLANTIC...A 75KT SPEED MAX WAS NOTED ACROSS NORTHERN WV/VA.

PRIMARY FORECAST CONCERN THE REMAINDER OF THIS AFTERNOON WILL
INVOLVE THE COVERAGE AND SEVERITY OF CONVECTION. THE CONVECTIVE
FORECAST IS AS FOLLOWS:

MOISTURE AND INSTABILITY...
THE 12Z GSO SOUNDING MODIFIED FOR A TEMP OF 87F AND A DEWPOINT OF
70F YIELDED SFC BASED CAPE VALUES NEAR 3000 J/KG. NAM12 FCST
SOUNDINGS FOR THIS AFTERNOON INDICATE ANYWHERE BETWEEN 2000-2500
J/KG OF CAPE THIS AFTERNOON WITH SFC DEWPOINTS IN THE 68-72F
RANGE...AND THIS SEEMS MORE REASONABLE THAN THE INSTABILITY VALUES
FROM THE MODIFIED 12Z GSO SOUNDING. BASICALLY...A VERY UNSTABLE
ATMOSPHERE IS EXPECTED THIS AFT/EVE. THE CONVECTIVE TEMP TODAY IS
86F.

SHEAR...
15-25KT NW MID-LEVEL FLOW IS NOT MUCH TO WRITE HOME ABOUT...
HOWEVER... GIVEN THE DEGREE OF INSTABILITY...THIS MAY BE ENOUGH TO
HELP ORGANIZE MULTICELLULAR CONVECTION.

LIFT...
LIFT THIS AFT/EVE WILL PRIMARILY COME IN THE FORM OF LOW-LEVEL
CONVERGENCE. THIS WILL BE FROM THE SFC (TROF AXIS) THROUGH H85
WHERE A BOUNDARY IN THE FORM OF A THERMAL DISCONTINUITY AND WIND
SHIFT WAS LOCATED ALONG THE NC/VA BORDER...AND IS EXPECTED TO DROP
SOUTH THROUGH CENTRAL NC THIS AFTERNOON. THERE DOESNT APPEAR TO
BE MUCH IN THE WAY OF UPPER LEVEL LIFT ACROSS CENTRAL NC TODAY...
WITH DIVERGENCE ALOFT ASSOC/W THE ENTRANCE TO THE 75KT SPEED MAX
IN NORTHERN VA REMAINING NORTH OF CENTRAL NC. POSSIBLE MESOSCALE
FOCUSES FOR CONVECTION INCLUDE A 5F DEWPOINT DISCONTINUITY BETWEEN
RDU AND THE TRIAD AND DIFFERENTIAL HEATING BOUNDARIES.

DISCUSSION...
DIURNAL HEATING IN ADDITION TO LOW-LEVEL CONVERGENCE ASSOC/W THE SFC
TROF AXIS AND H85 BOUNDARY DROPPING SOUTH INTO THE AREA WILL BE THE
CATALYST FOR CONVECTIVE DEVELOPMENT THIS AFT/EVE. EXPECT
CONVECTION TO DEVELOP FAIRLY RAPIDLY THIS AFTERNOON IN LOCATIONS
WHERE BREAKS IN THE CLOUD COVER ALLOW TEMPS TO CLIMB INTO THE MID
AND UPPER 80S. MOST OF CENTRAL NC (EVERYWHERE EXCEPT THE NC/VA
BORDER COUNTIES) REMAINS IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS THIS AFTERNOON. WETBULB ZERO LEVELS ESTIMATED OFF
FCST SOUNDINGS AND THE 12Z GSO SOUNDING WILL BE AROUND 13
KFT...AND PWAT VALUES WILL BE AROUND 1.75 TO 2.00. PRIMARY SEVERE
WEATHER THREAT THIS AFTERNOON WILL BE DAMAGING WINDS OF 60 MPH OR
GREATER ASSOC/W WET DOWNBURSTS AND HAIL UP TO THE SIZE OF NICKELS.
WITH MODERATE TO STRONG INSTABILITY AND HIGH PWAT VALUES...UP TO
1-3 OF RAIN IN AN HOUR WILL BE POSSIBLE IN THUNDERSTORMS TODAY.
IN AREAS THAT HAVE RECEIVED LOCALLY HEAVY RAINFALL THE PAST
SEVERAL DAYS...INCLUDING PORTIONS OF THE SANDHILLS AND SOUTHERN
COASTAL PLAIN...FLASH FLOODING MAY BE AN ISSUE IN HEAVY
THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. -VINCENT

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH MONDAY NIGHT/...
WILL CONTINUE TO SHOW A CHANCE OF SHOWERS DURING THE OVERNIGHT HOURS
TONIGHT GIVEN THAT THE GFS/NAM ARE GENERATING PRECIP OVER THE AREA
DURING THIS TIME FRAME AS THE SFC TROF DROPS SLOWLY SOUTH THROUGH
THE CWA. THE BEST CHANCE FOR SHOWERS OVERNIGHT WILL BE IN S/SE
PORTIONS OF THE CWA. LOW TEMPS TONIGHT WILL BE IN THE UPPER 60S TO
LOWER 70S.

SFC RIDGING ASSOC/W HIGH PRESSURE OVER THE GREAT LAKES WILL BEGIN TO
PUSH INTO THE NORTHERN MID-ATLANTIC BY SUN AFTERNOON. THE GFS
CONTINUES TO SHOW A SLIGHTLY DIFFERENT SCENARIO THAN THE NAM
W/REGARDS TO THE PRESSURE PATTERN IN THE SOUTHEAST STATES. THE 12Z
RUN OF THE GFS SHOWS A WEAK SURFACE LOW OVER GA...WITH A SFC
TROF/BOUNDARY EXTENDING NORTHEAST INTO SOUTHEAST NC. BECAUSE OF
THIS...THE GFS IS SHOWING AROUND A QUARTER OF AN INCH OF PRECIP OVER
THE COASTAL PLAIN SUN AFT/EVE. THE NAM SHOWS AN ILL-DEFINED LOW
CENTER OVER GA AND KEEPS ANY ASSOC BOUNDARY ALONG OR JUST OFFSHORE
OF THE NC COAST. EVEN SO...THE NAM GENERATES SOME PRECIP OVER THE
SOUTHEAST COASTAL PLAIN LATE SUN MORNING. NAM12 FCST SOUNDINGS FOR
SUN AFTERNOON SHOW SOME INSTABILITY (AROUND 1000 J/KG) IN THE
SOUTHEAST COASTAL PLAIN (FAY-GSB) AROUND 18Z...ALTHOUGH THIS BEGINS
TO STABILIZE BY 20-21Z AS NORTHEAST FLOW BECOMES ESTABLISHED THROUGH
800 MB. THE GFS IS SIMILAR...ALTHOUGH THE ZONE OF INSTABILITY
INCLUDES MORE OF THE COASTAL PLAIN (FAY-RWI) AND LASTS A BIT LONGER
(21-22Z) BEFORE LOW-LEVEL FLOW TURNS TO THE NORTHEAST. THEREFORE...
WILL CONSIDER A COMPROMISE BETWEEN THESE TWO SOLUTIONS AND KEEP A
SLIGHT CHANCE OR LOW CHANCE OF SHOWERS IN THE SOUTHEAST COASTAL
PLAIN ON SUN AFTERNOON. BLEND OF MAV/MET GUIDANCE AND MODEL
THICKNESSES INDICATE HIGH TEMPS IN THE LOWER 80S...PERHAPS MID 80S
IN SOUTHERN PORTIONS.

AS SFC RIDGING CONTINUES TO BUILD INTO THE AREA FROM THE NORTH...
SKIES WILL BEGIN TO CLEAR OUT SUN NIGHT...AND LOW TEMPS ON MORNING
ARE EXPECTED TO BE IN THE LOWER 60S (N) AND MID 60S (S). SFC RIDGING
ASSOC/W 1025 MB HIGH PRESSURE MOVING ESE THROUGH THE GREAT LAKES
ESTABLISHES ITSELF OVER THE CAROLINAS DURING THE DAY MONDAY...AS
DOES NW FLOW ALOFT. EVEN WITH MOSTLY SUNNY SKIES...GIVEN RELATIVELY
DEEP (SFC-800MB) ENE FLOW...EXPECT TO SEE HIGH TEMPS BELOW NORMAL IN
THE LOWER 80S (N) TO MID 80S (S). -VINCENT

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
SLOW MOVING COLD FRONT SHOULD BE SOUTH OF FORECAST AREA ON TUESDAY
WITH NW FLOW ALOFT AND A SFC HIGH CENTERED TO THE NORTH. NW FLOW
PATTERN WILL GENERALLY DOMINATE THE EXTENDED FORECAST PERIOD.

A COUPLE OF WAVES IN THE FLOW ARE EXPECTED TO SLIDE ACROSS THE OHIO
VALLEY AND MID ATLANTIC ON TUESDAY AND WED. MAJORITY OF ENERGY WITH
THESE SYSTEMS SHOULD STAY NORTH OF NC AND MOISTURE SHOULD REMAIN
FOCUSED ALONG STALLED FRONT TO THE SOUTH AND IN THE FASTER FLOW
ACROSS THE MID ATLANTIC AND GREAT LAKES. LIGHT NORTHEAST SFC FLOW ON
MONDAY VEERS AROUND AND BECOMES SOUTHEAST ON TUES AND SOUTH TO
SOUTHWEST ON WED. AN INCREASE IN LOW LEVEL THICKNESS SUPPORTS A
WARMING TREND DURING THE PERIOD WITH HIGHS IN THE UPPER 80S ON
TUESDAY...AROUND 90 ON WEDNESDAY AND LOWER 90S ON THURSDAY.

GFS/UK/EUROPEAN ALL SUGGEST SOME TYPE OF TROUGH PASSAGE ON FRIDAY.
CLIMATOLOGY SUGGEST THAT COLD FRONTS TEND TO MAKE SLOW PROGRESS
SOUTH THIS TIME OF YEAR AND HOLDING BACK ON PRECIP IS A GOOD IDEA.
WITH THE FLOW ABOVE THE SFC GENERALLY WESTERLY AND LITTLE GULF
MOISTURE TRANSPORT...POTENTIAL FOR WIDESPREAD CONVECTION APPEARS
REDUCED. WILL HIGHLIGHT FRIDAY AS THE DAY WITH BEST CHANCE OF
MAINLY AFTERNOON CONVECTION BUT WILL NOT EXTEND POPS ABOVE 25
PERCENT. CLOUD COVER SHOULD BE MORE PREVALENT AND THIS SHOULD HOLD
TEMPS BACK A COUPLE OF DEGREES TOO.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SFC TROUGH HAS DRIFTED S ACROSS CENTRAL NC RESULTING IN A LIGHT N
WIND. MORNING STRATUS HAS LIFTED AND EVOLVED INTO SCT TO BKN CU AND
TCU. CONVECTION IS EXPECTED TO FIRE ACROSS THE AREA THIS AFTERNOON
WITH CONVECTION LIKELY TO INITIATE ALONG ANY OF THE VARIOUS
DIFFERENTIAL HEATING BOUNDARIES OR SFC BOUNDARIES ACROSS CENTRAL NC
WITH BEST COVERAGE LIKELY DURING THE 19-23Z PERIOD.

CONVECTION SHOULD DIMINISH FAIRLY QUICKLY AFTER SUNSET WITH GENERAL
NW FLOW ALOFT. SCT LOW STRATUS AND FOG IN THE MVFR RANGE SHOULD
DEVELOP AFTER 08Z WITH ISOLATED SPOTS OF IFR CIGS AND VSBYS.

SCT AFTERNOON AND EVENING CONVECTION EXPECTED TO DEVELOP ACROSS THE
SOUTHERN TIER OF FORECAST AREA ON SUNDAY. COLD FRONT SHOULD SHIFT S
OF FORECAST AREA BY SUN EVE/NIGHT. EXPECT GENERALLY FAIR WEATHER
THROUGH THE FIRST HALF OF THE WORK WEEK WITH A NW FLOW ALOFT. A
COUPLE OF WAVES IN NW FLOW MAY SHOULD STAY FAR ENOUGH N TO JUST
BRING SOME ENHANCED CLOUDINESS ON TUE/WED.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...BLAES
AVIATION...BLAES
Hazardous weather outlook, Jun 30, 7:15 AM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
715 AM EDT SAT JUN 30 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-010900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
715 AM EDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY ACROSS CENTRAL NORTH
CAROLINA. THE RISK APPEARS TO BE GREATEST ACROSS SECTIONS OF THE
COASTAL PLAIN...SANDHILLS AND NORTHEAST PIEDMONT. THE MAIN SEVERE
WEATHER THREAT WILL BE WIND GUSTS BETWEEN 60 AND 70 MPH AND HAIL
UP TO THE SIZE OF QUARTERS. THE RISK OF SEVERE STORMS WILL BE BEST
BETWEEN THE HOURS OF 2 PM AND 9 PM.

THE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL.
SINCE THE AIRMASS IS VERY MOIST...RAINFALL AMOUNTS UP TO TWO INCHES
IN LESS THAN AN HOUR MAY OCCUR WITH THE HEAVIER SHOWERS AND
THUNDERSTORMS. THIS TYPE OF RAINFALL WILL LEAD TO LOCALIZED FLOODING
OF SMALL CREEKS AND STREAMS...AS WELL AS STREET AND POOR DRAINAGE
FLOODING IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THE
EVENING HOURS. SPOTTERS ARE ENCOURAGED TO REPORT HAIL...WIND GUSTS IN
EXCESS OF 40 MPH OR MEASURED RAINFALL AMOUNTS IN EXCESS OF AN INCH
TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jun 30, 5:12 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT SAT JUN 30 2007

NCZ007-008-025-302215-
DURHAM-GRANVILLE-PERSON-
512 PM EDT SAT JUN 30 2007

...HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL
MOVE ACROSS GRANVILLE...SOUTHEASTERN PERSON AND NORTHERN DURHAM
COUNTIES THROUGH 615 PM EDT...

AT 512 PM EDT...DOPPLER RADAR INDICATED HEAVY SHOWERS AND ISOLATED
THUNDERSTORMS NEAR SURL...OR ABOUT 5 MILES SOUTHEAST OF
ROXBORO...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THESE SHOWERS AND STORMS INCLUDE...
MORIAH... BEREA... STEM.. AND ROUGEMONT.

GUSTY WINDS OF 35 TO 45 MPH...HEAVY RAIN OF UP TO ONE INCH IN THE
NEXT HOUR... AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THESE SHOWERS AND STORMS. THESE WINDS ARE CAPABLE OF
BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS EMPTY TRASH
CANS AND AWNINGS COULD BE TOSSED AROUND AS WELL.

MWS
Special weather statement, Jun 30, 6:15 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT SAT JUN 30 2007

NCZ038-302315-
DAVIDSON-
615 PM EDT SAT JUN 30 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON COUNTY THROUGH 715
PM EDT...

AT 615 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEXINGTON...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... LEXINGTON...
GORDONTOWN... DENTON... AND INTERSTATE 85.

GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND OCCASIONAL
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THESE
WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS
COULD BE TOSSED AROUND.

MWS
Special weather statement, Jun 30, 7:26 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT SAT JUN 30 2007

NCZ073-010030-
STANLY-
726 PM EDT SAT JUN 30 2007

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY COUNTY
THROUGH 830 PM EDT...

AT 726 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 10 MILES NORTHWEST OF RICHFIELD...OR ABOUT 9
MILES SOUTHEAST OF SALISBURY...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...FINGER
RICHFIELD...NEW LONDON...PLYLER...ALBEMARLE...BADIN.

GUSTY WINDS OF 30 TO 40 MPH...RAINFALL AMOUNTS BETWEEN ONE HALF AND
ONE INCH... AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED
WITH THESE THUNDERSTORMS.

MWS
Special weather statement, Jun 30, 7:59 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SAT JUN 30 2007

NCZ073-083-010100-
ANSON-STANLY-
759 PM EDT SAT JUN 30 2007

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHWESTERN
STANLY AND WESTERN ANSON COUNTY THROUGH 900 PM EDT...

AT 759 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER STANFIELD AND LOCUST...OR ABOUT 15 MILES
SOUTHWEST OF ALBEMARLE...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... OAKBORO...
PEACHLAND...POLKTON.

GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND OCCASIONAL
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE SMALL LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

MWS
Special weather statement, Jun 30, 8:30 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT SAT JUN 30 2007

NCZ083-010115-
ANSON-
830 PM EDT SAT JUN 30 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS ANSON COUNTY THROUGH 915 PM
EDT...

AT 830 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9
MILES NORTHWEST OF PEACHLAND...OR ABOUT 15 MILES NORTHEAST OF
MONROE...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...POLKTON...AND...
PEACHLAND...WHITE STORE...WADESBORO.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS
COULD BE TOSSED AROUND.

MWS
Special weather statement, Jun 30, 8:33 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT SAT JUN 30 2007

NCZ042-010130-
JOHNSTON-
833 PM EDT SAT JUN 30 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 930
PM EDT...

AT 833 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER FOUR OAKS...OR ABOUT 7 MILES SOUTHWEST OF
SMITHFIELD...MOVING SOUTH AT 15 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...FOUR OAKS...
SMITHFIELD...SELMA AND BENSON. GUSTY WINDS OF 30 TO 40 MPH...SMALL
HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH
THESE THUNDERSTORMS.

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:55 PM EDTSevere Thunderstorm WarningRAHWayne37 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.